Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 5, NWS Houston/Galveston, TX

January 9, 2012Brazoria County, Chambers County, Galveston County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jan 9, 2012, 2:16 PM CST for Brazoria County, Chambers County, Galveston County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2012, 2:16 PM CST (20:16 UTC)
Expired
Jan 9, 2012, 4:30 PM CST
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 23 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS54 KHGX 092016
FFWHGX
TXC039-071-167-092230-
/O.NEW.KHGX.FF.W.0005.120109T2016Z-120109T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
216 PM CST MON JAN 9 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GALVESTON COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN BRAZORIA COUNTY IN SOUTHEAST TEXAS...

* UNTIL 430 PM CST

* AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
  LOCATED IN THE WARNED AREA. RADAR ESTIMATES 2 TO 3 INCHES HAVE
  FALLEN IN THE WARNED AREA AND ANOTHER 1 TO 2 INCHES OR RAIN WILL
  BE POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANGLETON...CLUTE...DICKINSON...FREEPORT...GALVESTON...HITCHCOCK...
  LA MARQUE...LAKE JACKSON...RICHWOOD...SAN LEON...SANTA FE...
  SWEENY...TEXAS CITY...WEST COLUMBIA...BAYOU VISTA...BRAZORIA...
  DANBURY...HIGH ISLAND...HOLIDAY LAKES...JONES CREEK...MOODY
  GARDENS...OYSTER CREEK...PORT BOLIVAR...ROLLOVER PASS...SAN LUIS
  PASS...SMITH POINT...TIKI ISLAND AND WILD PEACH VILLAGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2942 9468 2894 9528 2884 9554 2909 9578
      2952 9496 2950 9480 2946 9492 2938 9482
      2949 9480 2948 9473 2934 9478 2948 9472
      2953 9451 2954 9482 2979 9443 2955 9436

$$
1 follow-up statement
535 
WGUS74 KHGX 092133
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
333 PM CST MON JAN 9 2012

TXC039-092145-
/O.CAN.KHGX.FF.W.0005.000000T0000Z-120109T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA TX-
333 PM CST MON JAN 9 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN BRAZORIA
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2955 9436 2940 9470 2941 9471 2949 9467
      2948 9463 2952 9460 2951 9458 2953 9451
      2957 9456 2953 9470 2955 9472 2961 9471
      2979 9443

$$

TXC071-167-092230-
/O.CON.KHGX.FF.W.0005.000000T0000Z-120109T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAMBERS TX-GALVESTON TX-
333 PM CST MON JAN 9 2012

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR NORTHEASTERN
GALVESTON AND SOUTHEASTERN CHAMBERS COUNTIES UNTIL 430 PM CST...

AT 330 PM CST...THE PUBLIC REPORTED THAT THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HIGH ISLAND AND ROLLOVER PASS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 2955 9436 2940 9470 2941 9471 2949 9467
      2948 9463 2952 9460 2951 9458 2953 9451
      2957 9456 2953 9470 2955 9472 2961 9471
      2979 9443

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 10:48 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 9, 10:48 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1048 AM CST MON JAN 9 2012

...ONGOING HEAVY RAINFALL...FLOODING AND SEVERE WEATHER EVENT...

.DISCUSSION...
FRONTAL BOUNDARY FROM LUFKIN TO BRENHAM HAS BEEN THE MAIN FOCUS
FOR WIDESPREAD TSRA. FRONT HAS BEGUN TO SAG SOUTH AND WITH STORMS
MOVING THROUGH THE WARM SECTOR ACROSS THE S HALF OF THE
CWA...FRONT SHOULD CONTINUE TO SAG. DRY SLOT NOTED ON WATER VAPOR
IMAGERY LOOKS TO BE PUNCHING IN FROM THE WEST. REGIONAL RADAR
SHOWS BACK EDGE OF PRECIP FROM KBWD TO KSAT IN C TX THROUGH S TX.
LOOKS LIKE TSRA WILL CONTINUE UNTIL DRY SLOT MOVES THROUGH AREA
SOMETIME LATER THIS AFTERNOON AND EVENING. OVERALL LOOKS LIKE
FORECAST IS ON TRACK AND KEEP HIGH POPS AND HEAVY RAINFALL IN THE
FORECAST. ANY FORECAST ADJUSTMENTS WILL BE MADE IN THE AFTERNOON
PACKAGE AS WE GET A BETTER HANDLE ON THE EXACT TIMING OF PRECIP
TRENDS.

THE MAIN CONCERN WILL BE THE TRAINING OF STORMS OVER AREAS THAT
HAVE ALREADY HAD 2-3 INCHES OF RAINFALL. S HARRIS THROUGH
GALVESTON AND CHAMBERS COUNTIES WILL BE THE NEXT THREAT WITH
ONGOING FLOODING FROM WHARTON COUNTY INTO SW HARRIS COUNTY AS
WELL AS MONTGOMERY THROUGH POLK COUNTIES. RUNOFF WILL BE VERY
SLOW TO OCCUR WITH AREA TRAFFIC CAMS SHOWING WIDESPREAD STREET
FLOODING ON HIGHWAYS IN HOUSTON. HOPEFULLY THE RAIN WILL BE
ENDING THIS AFTERNOON IN TIME FOR EVENING RUSH HOUR TRAFFIC BUT
AS SLOW AS THE SYSTEM APPEARS TO BE MOVING...COULD TAKE SEVERAL
HOURS FOR RAINFALL TO END THIS AFTERNOON.

39

&&

.PREV DISCUSSION... /ISSUED 401 AM CST MON JAN 9 2012/

DISCUSSION...
POTENT UPPER LOW NEAR EL PASO WILL CONTINUE SLOWLY PUSHING EWD
TODAY. LARGE SCALE LIFT WILL INCREASE THRU THE DAY AS WILL
SHRA/TSTM COVERAGE WITH FAVORABLE DIFFLUENCE AND MOISTURE IN
PLACE. LOOKS LIKE THE DIFFUSE FRONTAL BOUNDARY HAS MOVED INT0
EXTREME NRN ZONES OVERNIGHT AND WE'VE BEEN SEEING A HANDFULL OF
STORMS WITH WEAK ROTATION OVERNIGHT. THINK THIS WILL PROBABLY BE
THE CASE INTO EARLY AFTN WITH JUST ENOUGH INSTABILITY/HELICITY IN
PLACE. THOUGH CHANCES ARE LOW...CANNOT TOTALLY ELIMINATE CHANCES
OF ISOLATED TORNDOES IN ANY OF THESE STRONGER CELLS. STILL MORE
CONCERNED WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN. SOME HCOEM
GAGES IN SRN HARRIS COUNTY HAVE RECEIVED 2-3.5" OF RAIN WITH JUST
THE CLUSTER OF STORMS THAT PUSHED THROUGH THERE A FEW HOURS AGO.
LOCALIZED QPF AMOUNTS WILL BE NUDGED UP TO 5". SFC LOW/WAVE IS
FCST TO DEVELOP IN S TX AND MOVE UP INTO SE TX LATER THIS AFTN AND
NE OF THE REGION TONIGHT - LIKELY ENHANCING TRAINING PRECIP ALONG
THE WAVE/FRONTAL BOUNDARY INTERSECTIONS. (WORTH NOTING HOWEVER IS
THE 3KM WRF SHOWING SWD PROGRESS OF THE FRONT THRU THE DAY - AND
WITH NOT BEING AS CONCERNED W/ SFC LOW - ENDING PRECIP LATE IN THE
AFTN). FOR NOW WILL GO WITH THE SLOWER MAJORITY WHICH ENDS PRECIP
FROM SW TO NE DURING THE OVERNIGHT HOURS TONIGHT.

WRAP AROUND CLOUDS SHOULD PERSIST INTO TUESDAY...AND DRY MILD WX
ON WED AS THE SYSTEM PUSHES AWAY FROM TX. FAIRLY STRONG COLD FRONT
SHOULD PUSH THROUGH WED NIGHT BRINGING A CANADIAN AIRMASS INTO THE
AREA. NOT EXPECTING ANY PRECIP WITH THIS FRONT WHICH SHOULD BE
MOISTURE STARVED. MANY INLAND LOCATIONS WILL LIKELY SEE A LIGHT
FREEZE THURS AND FRI NIGHTS.  47

MARINE...
TRICKY FCST GIVEN THE INTERACTION OF THE STREAMER STORMS COMING OFF
THE GULF AND THE SEA FOG TRYING TO STAY IN PLACE. ADDED TO THIS ARE
THE LARGER SCALE WX SYSTEMS APPROACHING FROM THE WEST/NORTH. SO ALL
THIS BEING SAID...THIS SEEMS TO BE COVERED BY THE CURRENT FCSTS. WE
SHOULD SEE STRONG OFFSHORE WINDS DEVELOP LATE TONIGHT/EARLY TUES AS
THE UPPER LEVEL STORM SYSTEM MOVES ACROSS FROM THE WEST. CAUTION OR
ADVISORY FLAGS A GOOD POSSIBILITY TUES/TUES NIGHT. A BIT OF A BREAK
BY WEDS BUT THE PASSAGE OF A STRONG COLD FRONT WEDS NIGHT MAY BRING
WIND SPEEDS BACK UP TO ADVISORY LEVELS ONCE AGAIN. WINDS SHOULD DE-
CREASE THURS NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA. 41

AVIATION...
MESSY FCST AS STRONG WAA COMBINED WITH S/WV ENERGY VIA THE WSW FLOW
HELPS TO GENERATE SOME TSRA THIS MORNING. ALL OF THIS IS AHEAD OF A
MORE QUIET/FOGGY PATTERN THAT WAS IN PLACE BEFORE. QUESTIONS ABOUND
WITH THE UPCOMING 12Z TAF PACKAGE AS MODELS OFFERING UP A COUPLE OF
DIFFERENT SOLUTIONS FOR TODAY. ATTM GOING TO KEEP WITH MOSTLY MVFR/
OCCASIONALLY IFR CIGS TODAY ALONG WITH THE MENTION OF TS THROUGHOUT
THE FCST PERIOD. NO CLEARING/IMPROVEMENT UNTIL TUES AFTN AS PER THE
GOING TRENDS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      65  45  55  38  64 / 100  80  20   0   0
HOUSTON (IAH)              71  51  59  41  66 / 100  90  20   0   0
GALVESTON (GLS)            70  53  58  47  63 / 100  90  10   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...39
Hazardous weather outlook, Jan 9, 4:18 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CST MON JAN 9 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT SHOWERS AND EMBEDDED THUNDERSTORMS TO BECOME WIDESPREAD TODAY
AS A STORM SYSTEM MOVES INTO THE REGION. HEAVY RAINFALL WILL BE
POSSIBLE ACROSS PORTIONS OF THE AREA. AT THIS TIME...AVERAGE
RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED WITH
LOCALIZED 5 INCH AMOUNTS POSSIBLE. CHANCES OF SEVERE WEATHER ARE
FAIRLY LOW AS INSTABILITY WILL BE LIMITED. HOWEVER...WHAT LIMITED
INSTABILITY THERE IS AND WIND FIELDS IN PLACE MAY SUPPORT
SMALL HAIL AND ISOLATED TORNADOES. THIS THREAT WILL PROBABLY BE
HIGHEST DURING THE MORNING HOURS. RAINFALL SHOULD TAPER OFF FROM
SOUTHWEST TO NORTHEAST DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CANADIAN COLD FRONT WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT
AND EARLY THURSDAY MORNING. A LIGHT FREEZE IS POSSIBLE ACROSS
SOME INLAND LOCATIONS THURSDAY AND FRIDAY NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GMZ330-335-350-355-370-375-101200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
418 AM CST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY SEA FOG WILL REDUCE VISIBILITIES ACROSS THE NEARSHORE
WATERS AND BAYS. THE FOG COULD BE LIMITED DUE TO INCREASING SHOWER
AND THUNDERSTORM COVERAGE THROUGHOUT THE DAY. SOME OF THE STORMS
COULD BE STRONG. A COLD FRONT SHOULD PUSH OFF THE COAST LATER THIS
EVENING PRODUCING MODERATE TO STRONG NORTHWEST WINDS. A SMALL CRAFT
ADVISORY WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG OFFSHORE WINDS ARE EXPECTED TO CONTINUE TUESDAY AND SMALL
CRAFT ADVISORIES WILL STILL BE IN PLACE. ANOTHER STRONGER COLD
FRONT SHOULD PUSH OFF THE COAST LATE WEDNESDAY NIGHT OR THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 9, 9:51 AM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
951 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             2 SE KATY               29.78N 95.80W
01/09/2012  E0.88 INCH       HARRIS             TX   PUBLIC

            NICKEL SIZE HAIL AT HWY 99 AND FRY ROAD

&&

OVERPECK
Local storm report, Jan 9, 9:54 AM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
954 AM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     TSTM WND GST     3 NE HILSHIRE VILLAGE   29.82N 95.45W
01/09/2012  E60 MPH          HARRIS             TX   TRAINED SPOTTER

            60 MPH WIND GUST AT HCFCD AT HWY 290 AND LOOP 610.

&&

OVERPECK
Special weather statement, Jan 9, 10:46 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1046 AM CST MON JAN 9 2012

TXZ200-213-091730-
HARRIS-LIBERTY-
1046 AM CST MON JAN 9 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BARRETT...MOVING NORTHEAST
AT 30 MPH.

FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DAYTON LAKES...DAYTON AND BARRETT.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 2988 9487 2989 9497 2987 9498 2985 9495
      2978 9518 3033 9484 3001 9458
TIME...MOT...LOC 1645Z 218DEG 19KT 2997 9498
Local storm report, Jan 9, 12:09 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1209 PM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     3 SSE BONNEY            29.27N 95.44W
01/09/2012                   BRAZORIA           TX   EMERGENCY MNGR

            ROOF BLOWN OFF. DEBRIS IN TREES. COUNTY ROAD 49. POSSIBLE
            TORNADO.

1135 AM     TSTM WND DMG     2 SE BONNEY             29.28N 95.44W
01/09/2012                   BRAZORIA           TX   EMERGENCY MNGR

            TWO TRACTOR TRAILERS BLOWN OVER AROUND INTERSECTION OF
            288 AND COUNTY ROAD 48. POSSIBLE TORNADO.

&&

DREILLY
Local storm report, Jan 9, 1:23 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
123 PM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     FUNNEL CLOUD     SANTA FE                29.38N 95.10W
01/09/2012                   GALVESTON          TX   LAW ENFORCEMENT

0100 PM     TORNADO          4 SE DICKINSON          29.41N 95.03W
01/09/2012                   GALVESTON          TX   EMERGENCY MNGR

            LAW ENFORCEMENT WITNESSED TOUCH DOWN NEAR MALL OF THE
            MAINLAND IN TEXAS CITY. NO REPORTS OF DAMAGE THUS FAR.

&&

DREILLY
Local storm report, Jan 9, 1:32 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CST MON JAN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     4 WNW MEADOWS           29.68N 95.66W
01/09/2012                   FORT BEND          TX   BROADCAST MEDIA

            ROOF DAMAGE TO HOMES. GARAGE DOORS BLOWN IN. POSSIBLE
            TORNADO. TIME ESTIMATED.

&&

DREILLY

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 10:44 PM CSTMarine Dense Fog AdvisoryHGX19 hr
Jan 9, 2:20 AM CSTSpecial Weather StatementHGXChambers40 min
Jan 9, 4:40 AM CSTSpecial Weather StatementHGXMadison65 min
Jan 9, 4:58 AM CSTTornado WarningHGXHouston, Madison, San Jacinto, Trinity, Walker47 min
Jan 9, 5:45 AM CSTTornado WarningHGXPolk, San Jacinto, Trinity, Walker44 min
Jan 9, 5:52 AM CSTSpecial Weather StatementHGXMontgomery53 min
Jan 9, 6:02 AM CSTTornado WarningHGXMontgomery58 min
Jan 9, 6:40 AM CSTSpecial Weather StatementHGXAustin, Colorado65 min
Jan 9, 7:17 AM CSTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton43 min
Jan 9, 7:58 AM CSTSevere Thunderstorm WarningHGXAustin, Fort Bend, Harris, Waller, Wharton62 min
Jan 9, 8:11 AM CSTTornado WarningHGXFort Bend49 min
Jan 9, 8:57 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris63 min
Jan 9, 8:58 AM CSTTornado WarningHGXFort Bend, Harris47 min
Jan 9, 9:20 AM CSTSpecial Weather StatementHGXWharton25 min
Jan 9, 9:28 AM CSTAreal Flood AdvisoryHGXFort Bend, Harris2 hr
Jan 9, 9:35 AM CSTAreal Flood AdvisoryHGXLiberty, Montgomery, Polk, San Jacinto115 min
Jan 9, 9:40 AM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton2 hr
Jan 9, 9:49 AM CSTSevere Thunderstorm WarningHGXBrazoria, Matagorda, Wharton41 min
Jan 9, 9:52 AM CSTFlash Flood WarningHGXFort Bend, Harris, Wharton3 hr
Jan 9, 9:58 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton32 min
Jan 9, 10:13 AM CSTAreal Flood AdvisoryHGXHarris, Montgomery, Waller2 hr
Jan 9, 10:17 AM CSTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Harris43 min
Jan 9, 10:21 AM CSTFlash Flood WarningHGXLiberty, Montgomery, Polk, San Jacinto3 hr
Jan 9, 10:25 AM CSTSpecial Marine WarningHGX2 hr
Jan 9, 10:33 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Matagorda, Wharton42 min
Jan 9, 10:37 AM CSTFlash Flood WarningHGXChambers, Harris, Liberty3 hr
Jan 9, 10:46 AM CSTSpecial Weather StatementHGXLiberty44 min
Jan 9, 11:06 AM CSTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
Jan 9, 11:11 AM CSTTornado WarningHGXBrazoria, Fort Bend27 min
Jan 9, 11:26 AM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris64 min
Jan 9, 11:35 AM CSTTornado WarningHGXBrazoria, Galveston25 min
Jan 9, 11:54 AM CSTRiver Flood WarningHGXHarris22 hr
Jan 9, 12:16 PM CSTAreal Flood AdvisoryHGXMatagorda119 min
Jan 9, 12:27 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston48 min
Jan 9, 12:39 PM CSTSpecial Marine WarningHGX66 min
Jan 9, 12:39 PM CSTTornado WarningHGXGalveston36 min
Jan 9, 12:48 PM CSTSpecial Marine WarningHGX117 min
Jan 9, 1:16 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston29 min
Jan 9, 1:41 PM CSTSpecial Marine WarningHGX64 min
Jan 9, 2:05 PM CSTSevere Thunderstorm WarningHGXChambers, Galveston25 min
Jan 9, 2:52 PM CSTSpecial Marine WarningHGX83 min
Jan 9, 2:56 PM CSTSmall Craft AdvisoryHGX11 hr
Jan 9, 3:08 PM CSTSpecial Marine WarningHGX67 min
Jan 9, 4:19 PM CSTSpecial Marine WarningHGX56 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.